Hail, Dixon
- When
- April 6, 7:31 PM CST
- Where
- Dixon County, Newcastle
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.650, -96.867
Large hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 6, 3:19 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 PM CDT THU APR 6 2006
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK UNFOLDING ACROSS THE WESTERN
PLAINS THIS AFTERNOON AS A LOW PRESSURE SYSTEM RAPIDLY DEEPENS OVER
EASTERN NEBRASKA. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ELEVATED
FRONTAL BOUNDARY MOVING VERY SLOWLY CREATING AREAS OF SIGNIFICANT
RAINFALL JUST TO THE NORTH OF THE CWA. FURTHER SOUTH...THUNDERSTORMS
BEGINNING TO DEVELOP IN NORTHEASTERN KANSAS ASSOCIATED WITH A SHORT
WAVE LIFTING NORTHEAST. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP
ACROSS EASTERN NEBRASKA LATE THIS AFTERNOON...AND MOVE INTO THE
FORECAST AREA THIS EVENING. WITH SURFACE WARM FRONT EXTENDING FROM
YANKTON TO ORANGE CITY TO NORTH OF STORM LAKE...EXPECT THE THREAT FOR
TORNADOES SOUTH OF HIGHWAY 18...THOUGH THE AMOUNT OF DRY AIR ON THE
KOMA SOUNDING IS CONCERNING. FURTHER NORTH...EXPECT THE THREAT FOR
HAIL THROUGH LATE THIS EVENING. POTENTIAL FOR HEAVY RAIN ALSO STILL
LOOKS GOOD ACROSS THE SOUTHERN CWA NEAR THE BOUNDARY LATER TONIGHT...
WHERE RIVERS ARE ALREADY RUNNING NEAR BANKFUL OR ABOVE. WILL CONTINUE
WITH EXISTING FLOOD WATCH FOR THIS PERIOD...BUT EXTEND INTO EARLY
FRIDAY MORNING AS IT LOOKS AS THOUGH RAIN WILL LINGER PAST SUNRISE.
NORTHEAST WINDS WILL REALLY START CRANKING THIS EVENING AND WILL
ISSUE A WIND ADVISORY FOR THE WESTERN PORTIONS OF THE CWA BEGINNING
AT 03Z...AND THE REMAINDER OF THE CWA AT 06Z. BEST PRESSURE RISES
MOVE OUT OF THE CWA DURING THE MORNING HOURS...AND WILL END ADVISORY
FROM WEST TO EAST BETWEEN 15-18Z.
GET INTO A QUIET PERIOD AGAIN AFTER RAIN MOVES SOUTH OF THE AREA
DURING THE MORNING. SHOULD GET A GOOD PUSH OF DRY AIR FROM THE NORTH
TO CLEAR SKIES NORTH TO SOUTH THROUGH THE LATE MORNING/AFTERNOON...
WITH MOSTLY CLEAR SKIES CONTINUING THROUGH FRIDAY NIGHT AND MUCH OF
SATURDAY. NAM/GFS BOTH SHOWING A WEAK WAVE LIFTING INTO THE UPPER
LEVEL RIDGE SATURDAY NIGHT/SUNDAY. AT THIS TIME...APPEARS THERE IS
QUITE A BIT OF DRY AIR IN PLACE AHEAD OF THE WAVE...AND BEST DYNAMICS
WITH THE WAVE SLIDE NORTH OF THE AREA...SO WILL LEAVE OUR CWA DRY FOR
NOW.
GOOD WARMING AGAIN LATE IN THE WEEKEND/EARLY NEXT WEEK...WITH HIGHS
IN THE 60S TO LOWER 70S AGAIN A PRETTY GOOD BET SUNDAY AND MONDAY.
GFS AND OTHER LONG RANGE MODELS STILL SHOWING A WAVE PUSHING INTO THE
AREA EARLY-MIDWEEK...ALTHOUGH STILL SOME TIMING DIFFERENCES AMONG THE
MODELS LEADING TO SOME UNCERTAINTY. ECMWF IS SLOWEST...12-24 HOURS
BEHIND THE GFS...WITH UKMET AND CANADIAN BETWEEN THE TWO. WILL STICK
WITH GOING TIMING OF MONDAY NIGHT THROUGH TUESDAY NIGHT FOR NEXT
CHANCE OF THUNDERSTORMS...BUT BEST CHANCE AT THIS TIME APPEARS TO BE
TUESDAY INTO TUESDAY EVENING.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES THIS EVENING
INTO THE OVERNIGHT AS A LOW PRESSURE SYSTEM DEEPENS OVER EASTERN
NEBRASKA. AS THIS OCCURS..STRONG NORTHEASTERLY WINDS WILL DEVELOP
ACROSS THE AREA...WITH SURFACE GUSTS APPROACHING 45MPH FROM 09-15Z
FRIDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR IAZ001-IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR IAZ002-IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-
IAZ031-IAZ032.
MN...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR MNZ071-MNZ072-
MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
NE...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR NEZ013-NEZ014.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR NEZ013-NEZ014.
SD...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR SDZ040-SDZ055-
SDZ056-SDZ061-SDZ062-SDZ065-SDZ066-SDZ067-SDZ068-SDZ069-
SDZ070-SDZ071.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
SDZ038-SDZ039-SDZ050-SDZ052-SDZ053-SDZ054-SDZ057-SDZ058-
SDZ059-SDZ060-SDZ063-SDZ064.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR SDZ069-SDZ070-SDZ071.
&&
JH/BTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 539 PM CDT THU APR 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 539 PM CDT THU APR 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS OVER NORTHEAST NEBRASKA WILL MOVE NORTHEAST INTO NORTHEASTERN NEBRASKA...SOUTHEASTERN SOUTH DAKOTA...AND NORTHWESTERN IOWA. THESE STORMS WILL MAINLY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS...THOUGH AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY SOUTH OF HIGHWAY 18 THROUGH 9 PM. AREAS TO THE NORTH AND WEST OF HERE WILL SEE SOME POTENTIAL FOR FOR HAIL TO THE SIZE OF NICKELS DURING THIS TIME. FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE AREA...BRINGING HEAVY RAIN TO MANY LOCATIONS. THE HEAVIEST RAIN...POSSIBLY REACHING TWO AND A HALF INCHES...SHOULD OCCUR ALONG AND SOUTH OF A YANKTON TO SPENCER IOWA LINE. THIS MAY EXACERBATE ANY ONGOING FLOODING OR POSSIBLY CREATE NEW FLOODING PROBLEMS. WIND AND FOG... NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...WITH SUSTAINED WINDS AROUND 30 MPH POSSIBLE AND GUSTS AS HIGH AS 40 MPH POSSIBLE. THE STRONGEST WINDS SHOULD OCCUR FROM ABOUT MIDNIGHT THROUGH NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH TO NORTHEAST WINDS WILL DECREASE THROUGHOUT THE DAY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 105 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 hail. Local standard time, as filed.
Large hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502014.